Alert archive / Ohio / Small Craft Advisories in 2008

Small Craft Advisory 75, NWS Cleveland, OH

November 19, 2008

NWS Cleveland, OH issued this small craft advisory at Nov 19, 2008, 11:00 AM EST. It took effect at Nov 20, 2008, 4:00 AM EST. It was in force for 65 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2008, 11:00 AM EST (16:00 UTC)
In effect from
Nov 20, 2008, 4:00 AM EST
Expired
Nov 22, 2008, 9:00 PM EST
In force
65 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS71 KCLE 191600
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1100 AM EST WED NOV 19 2008


LEZ142>149-200000-
/O.NEW.KCLE.SC.Y.0075.081120T1200Z-081122T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1100 AM EST WED NOV 19 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THURSDAY TO 4 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THURSDAY TO 4 AM
EST SATURDAY. 

WINDS WILL BECOME WEST TO NORTHWEST ON LAKE ERIE LATE TONIGHT.
NORTHWEST FLOW IS THEN EXPECTED TO CONTINUE INTO THE WEEKEND. THIS
WILL RESULT IN WAVES GREATER THAN SMALL CRAFT ADVISORY CRITERIA.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN
PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
11 follow-up statements
000
WHUS71 KCLE 200003
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
703 PM EST WED NOV 19 2008

LEZ142>149-200900-
/O.EXT.KCLE.SC.Y.0075.081120T0900Z-081122T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
703 PM EST WED NOV 19 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM THURSDAY TO 4 AM
EST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 4 AM THURSDAY TO
4 AM EST SATURDAY. 

WINDS WILL BECOME WEST TO NORTHWEST ON LAKE ERIE LATE TONIGHT.
NORTHWEST FLOW IS THEN EXPECTED TO CONTINUE INTO THE WEEKEND.
THIS WILL RESULT IN WAVES GREATER THAN SMALL CRAFT ADVISORY
CRITERIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

OUDEMAN
000
WHUS71 KCLE 200906
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
406 AM EST THU NOV 20 2008

LEZ142>149-201600-
/O.CON.KCLE.SC.Y.0075.000000T0000Z-081122T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
406 AM EST THU NOV 20 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY.

NORTHWEST WINDS TO 30 KNOTS ARE EXPECTED TO CONTINUE INTO FRIDAY NIGHT.
THIS WILL RESULT IN WAVES GREATER THAN SMALL CRAFT ADVISORY CRITERIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
000
WHUS71 KCLE 201447
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
947 AM EST THU NOV 20 2008

LEZ142>149-202300-
/O.CON.KCLE.SC.Y.0075.000000T0000Z-081122T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
947 AM EST THU NOV 20 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY.

NORTHWEST WINDS TO 30 KNOTS ARE EXPECTED TO CONTINUE INTO FRIDAY
NIGHT. THIS WILL RESULT IN WAVES GREATER THAN SMALL CRAFT
ADVISORY CRITERIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
000
WHUS71 KCLE 202045
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
345 PM EST THU NOV 20 2008

LEZ142>149-210445-
/O.EXT.KCLE.SC.Y.0075.000000T0000Z-081122T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
345 PM EST THU NOV 20 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM EST
SATURDAY. 

NORTHWEST WINDS TO 30 KNOTS ARE EXPECTED TO CONTINUE INTO FRIDAY
EVENING. NORTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED FRIDAY
NIGHT AND MOST OF SATURDAY. THIS WILL RESULT IN WAVES GREATER
THAN SMALL CRAFT ADVISORY CRITERIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
000
WHUS71 KCLE 210257
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
957 PM EST THU NOV 20 2008

LEZ142>149-211100-
/O.CON.KCLE.SC.Y.0075.000000T0000Z-081122T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
957 PM EST THU NOV 20 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST SATURDAY.

NORTHWEST WINDS TO 30 KNOTS ARE EXPECTED TO CONTINUE INTO FRIDAY
EVENING. NORTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED FRIDAY
NIGHT AND MOST OF SATURDAY. THIS WILL RESULT IN WAVES GREATER
THAN SMALL CRAFT ADVISORY CRITERIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

KIELTYKA
000
WHUS71 KCLE 210918
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
418 AM EST FRI NOV 21 2008

LEZ142>149-211600-
/O.CON.KCLE.SC.Y.0075.000000T0000Z-081122T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
418 AM EST FRI NOV 21 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST SATURDAY.

NORTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED TODAY INTO AT LEAST
SATURDAY MORNING. THERE MAY BE A PERIOD OF WINDS TO 30 KNOTS FROM
MID MORNING INTO THE AFTERNOON. THIS WILL RESULT IN WAVES GREATER
THAN SMALL CRAFT ADVISORY CRITERIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
000
WHUS71 KCLE 212115
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
415 PM EST FRI NOV 21 2008

LEZ142>149-220515-
/O.CON.KCLE.SC.Y.0075.000000T0000Z-081122T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
415 PM EST FRI NOV 21 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST SATURDAY.

NORTHWEST TO WEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE TONIGHT
AND THEN DIMINISH TO 10 TO 20 KNOTS ON SATURDAY. THIS WILL KEEP
WINDS ABOVE SMALL CRAFT CRITERIA THROUGH SATURDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
000
WHUS71 KCLE 220219
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
919 PM EST FRI NOV 21 2008

LEZ142>149-221030-
/O.CON.KCLE.SC.Y.0075.000000T0000Z-081122T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
919 PM EST FRI NOV 21 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST SATURDAY.

NORTHWEST TO WEST WINDS OF 30 KNOTS WILL DECREASE TO 15 TO 25
OVERNIGHT AND THEN DIMINISH TO 10 TO 20 KNOTS ON SATURDAY. THIS
WILL KEEP WINDS ABOVE SMALL CRAFT CRITERIA THROUGH SATURDAY
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

KIELTYKA
000
WHUS71 KCLE 220807
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
307 AM EST SAT NOV 22 2008

LEZ142>149-221615-
/O.EXT.KCLE.SC.Y.0075.000000T0000Z-081123T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
307 AM EST SAT NOV 22 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM EST THIS
EVENING. 

NORTHWEST TO WEST WINDS OF 15 TO 25 KNOTS WILL DIMINISH LATER
TODAY FROM WEST TO EAST. SMALL CRAFT ADVISORY CONDITIONS WILL
LIKELY CONTINUE INTO THIS EVENING BEFORE ENDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
000
WHUS71 KCLE 221436
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
936 AM EST SAT NOV 22 2008

LEZ142>145-221545-
/O.CAN.KCLE.SC.Y.0075.000000T0000Z-081123T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
936 AM EST SAT NOV 22 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS WILL CONTINUE TO DIMINISH TODAY AS HIGH PRESSURE MOVES
ACROSS THE LAKE. WAVES OF 2 TO 4 FEET WILL SUBSIDE TO 1 TO 3 FEET
TONIGHT. 

$$

LEZ146>149-222245-
/O.CON.KCLE.SC.Y.0075.000000T0000Z-081123T0200Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
936 AM EST SAT NOV 22 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING. 

NORTHWEST TO WEST WINDS OF 15 TO 25 KNOTS WILL DIMINISH THIS EVENING.
WAVES WILL REMAIN BETWEEN 5 AND 8 FEET TODAY BEFORE SUBSIDING TO 1
TO 3 FEET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
000
WHUS71 KCLE 222012
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
312 PM EST SAT NOV 22 2008

LEZ146>149-230200-
/O.CON.KCLE.SC.Y.0075.000000T0000Z-081123T0200Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
312 PM EST SAT NOV 22 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

WEST WINDS BETWEEN 15 AND 25 KNOTS WILL SUBSIDE TO 10 TO 20 KNOTS
THIS EVENING. AS THE WINDS SUBSIDE...WAVES WILL DIMINISH TO 2 TO 4
FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 19, 6:21 AM EST, 4 hours 39 minutes earlier.

Area forecast discussion, Nov 19, 6:21 AM EST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
621 AM EST WED NOV 19 2008

.SYNOPSIS...
A SURFACE RIDGE WILL SLIDE EAST TODAY AND OFF THE EAST COAST OF
THE UNITED STATES BY WEDNESDAY EVENING. AN ALBERTA CLIPPER STORM
SYSTEM WILL MOVE QUICKLY SOUTHEAST ACROSS THE CENTRAL GREAT LAKES
REGION AND FORCE A COLD FRONT INTO THE REGION TONIGHT. A LARGE
ARCTIC HIGH PRESSURE AREA WILL BUILD SOUTHEAST ACROSS THE FORECAST
AREA THURSDAY THROUGH SUNDAY. THE HIGH WILL SETTLE IN OVER GEORGIA
AND BECOME NEARLY STATIONARY INTO MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SCATTERED SNOW SHOWERS WILL BE POSSIBLE ACROSS EXTREME NORTHEASTERN
OHIO INTO PA THIS MORNING. OTHERWISE ONLY A FEW FLURRIES GRADUALLY
ENDING THROUGH THE MORNING FOR NORTHEASTERN OHIO. FLURRIES MAY
PERSIST ACROSS NW PA THROUGH THE DAY.

CLIPPER WILL MOVE INTO THE CENTRAL GREAT LAKES THROUGH THE DAY
WITH SOME WARM ADVECTION ANTICIPATED THROUGH THE AFTERNOON.
BELIEVE ANY LIGHT SNOW GENERATED BY THE WARM ADVECTION WILL BE
EXTREMELY LIGHT AS IT ENCOUNTERS THE DRY LOWER LEVELS OF THE
ATMOSPHERE.

HIGH CLOUDS MOVING INTO THE REGION ALREADY THIS MORNING WHICH WILL
LIMIT THE AMOUNT OF SUNSHINE. STILL APPEARS THAT THE WESTERN CWA
COULD STILL MAKE A RUN AT 40 DEGREES FOR HIGHS. TEMPERATURES WILL
REMAIN IN THE 30S WHERE SNOW IS ON THE GROUND.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
AS THE CLIPPER SYSTEM PASSES TONIGHT IT WILL DRAG A COLD FRONT
ACROSS THE REGION WITH COLD AIR ONCE AGAIN FLOWING OVER THE WARM
WATERS OF LAKE ERIE. BELIEVE THE BEST CHANCES OF SNOW TONIGHT WILL
BE IN THE VICINITY OF THE THE SURFACE LOW AS IT DIVES SOUTHEAST
ACROSS LAKE ERIE. AS THE SURFACE LOW MOVES EAST OF THE AREA EXPECT
LAKE EFFECT SNOWS TO DEVELOP BY THURSDAY EVENING AND CONTINUE INTO
FRIDAY NIGHT. HEAVIEST SNOWS WILL BE IN THE SNOWBELT EAST OF CLE
ON FRIDAY. CONTEMPLATED GOING WITH A LAKE EFFECT SNOW WATCH FOR THE
SNOWBELTS BUT WILL HOLD OFF FOR NOW SINCE WE ARE TALKING 4TH
PERIOD OF THE FORECAST BEFORE THE HEAVIER SNOWS MATERIALIZE. UNCERTAINTY
AT THIS TIME IS HOW FAR WEST TO BRING WATCH/WARNING AS WINDS ATTEMPT TO
SHIFT AROUND TO A MORE NORTHERLY DIRECTION. WILL HIT THE POTENTIAL
HARDER IN THE HWO WITH A WATCH LIKELY TO BE ISSUED LATER TODAY.

HIGH TEMPERATURES WILL REMAIN BELOW AVERAGE INTO THE WEEKEND AS
COLD AIR FILTERS INTO THE REGION. TEMPERATURES WILL LIKELY DIP
INTO THE TEENS WHERE SKIES CLEAR FRIDAY NIGHT AND SATURDAY NIGHT.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
MODELS COMING INTO BETTER AGREEMENT WITH RESPECT TO THE NEXT
WEATHER SYSTEM EARLY NEXT WEEK. SATURDAY NIGHT AND SUNDAY SHOULD
BE DRY AS HIGH PRESSURE REMAINS OVER THE OHIO VALLEY. BY MONDAY
HOWEVER THE NEXT DISTURBANCE WILL HAVE MOVED OUT OF THE CENTRAL
PLAINS AND BE ON OUR DOORSTEP EARLY MONDAY MORNING. SHOULD BE
ENOUGH WARM ADVECTION AHEAD OF THE WAVE THAT ANY PRECIPITATION
SUNDAY NIGHT WOULD BE A RAIN/SNOW MIX. POST-FRONTAL SURGE OF COLD
AIR WOULD QUICKLY CHANGE THAT OVER TO SNOW WITH LES DEVELOPING
MONDAY NIGHT. LES LIKELY TO PERSIST TUESDAY AND WEDNESDAY BEFORE
TAPERING OFF LATE WEDNESDAY NIGHT. STILL SOME TIMING UNCERTAINTY
WITH RESPECT TO THE ONSET OF THE PRECIP SUNDAY NIGHT AND EXACTLY
WHEN IT WILL STOP.

&&

.AVIATION /11Z WEDNESDAY THROUGH SUNDAY/...
A FEW LINGERING LAKE EFFECT SNOW SHOWERS REMAIN AT ERI...ELSEWHERE
CONDITIONS ARE DRY. LITTLE IF ANY SNOWFALL HITTING THE GROUND
ALONG THE LEADING EDGE OF THE WARM ADVECTION ACROSS NORTHWEST OHIO
AND I WILL KEEP THE FORECAST DRY AT ALL TAF SITES TODAY. NEXT WAVE
EXPECTED TO APPROACH THE REGION FROM THE NORTH AFTER 00Z. I
BROUGHT IN SOME LIGHT MVFR SNOW AT THE EASTERN SITES AFTER 06Z BUT
ELSEWHERE I ONLY EXPECT A FEW LIGHT SNOW SHOWERS AND MVFR CIGS.
THE MAIN ACTIVITY WONT OCCUR UNTIL NEW LES DEVELOPS AFTER THE END OF THE
TAF PERIOD THURSDAY AFTERNOON/EVENING.

OUTLOOK...
I EXPECT VFR CONDITIONS AT THE WESTERN SITES FROM THURSDAY
AFTERNOON THROUGH THE END OF THE TAF PERIOD. DOWNWIND OF LAKE ERIE
I EXPECT MVFR WITH INTERMITTENT IFR THURSDAY AFTERNOON THROUGH
FRIDAY EVENING IN LES. ALL SITES SHOULD RETURN TO VFR BY SATURDAY
NIGHT AND REMAIN AS SUCH THROUGH SUNDAY.

&&

.MARINE...
FLOW WILL CONTINUE TO BACK OUT OF THE SOUTHWEST TODAY IN ADVANCE OF
A FAST MOVING CLIPPER-TYPE SYSTEM. SMALL CRAFT ADVISORY HAS BEEN
DISCONTINUED FOR NOW BUT WILL LIKELY BE NEEDED ONCE AGAIN FOLLOWING
THE CLIPPER. SMALL CRAFT CONDITIONS ARE LIKELY TO PERSIST THROUGH
THURSDAY AND FRIDAY BEFORE DIMINISHING LATE FRIDAY NIGHT.

WINDS ON SATURDAY WILL BE RELATIVELY LIGHT AS HIGH PRESSURE SETS UP
ACROSS THE OHIO VALLEY. WILL START TO SEE AN INCREASE IN THE
WINDS/WAVES ON SUNDAY AS WARM ADVECTION AND SOUTHWESTERLY FLOW
DEVELOPS BUT WITH A SOUTH FLOW I DO NOT THINK SMALL CRAFT CONDITIONS
WILL BE REALIZED UNTIL EARLY NEXT WEEK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...MULLEN
NEAR TERM...MULLEN
SHORT TERM...MULLEN
LONG TERM...LEINS
AVIATION...LEINS
MARINE...LEINS
Hazardous weather outlook, Nov 19, 5:01 AM EST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
501 AM EST WED NOV 19 2008

LEZ061-142>149-162>169-OHZ003-006>010-017>020-027>033-036>038-047-
201015-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-MEDINA-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-
KNOX-
501 AM EST WED NOV 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ011>014-021>023-089-PAZ001>003-201015-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
501 AM EST WED NOV 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STRONG COLD FRONT WILL MOVE ACROSS THE GREAT LAKES BY THURSDAY
MORNING. COLD AIR WILL SPILL ACROSS THE WARM WATER OF LAKE ERIE
AND SET THE STAGE FOR ANOTHER ROUND OF LAKE EFFECT SNOWS STARTING
THURSDAY NIGHT AND CONTINUING THROUGH FRIDAY NIGHT. THE HEAVIEST
SNOWFALL LOOKS TO OCCUR ON FRIDAY. SNOWFALL AMOUNTS IN THE
SNOWBELT ARE EXPECTED TO EXCEED 6 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 3:56 PM ESTLake Effect Snow WatchCLEAshtabula, Cuyahoga, Geauga, Lake12 hr

Nearby

Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.